A client with diabetic ketoacidosis has a serum potassium of… | MyMerci
100% of solvers got this wrongTry ›
Medical Emergencies

A client with diabetic ketoacidosis has a serum potassium of 3.1 mEq/L before the insulin infusion is started. Which action should the nurse anticipate?

Explanation
Insulin shifts potassium into cells and can worsen hypokalemia. In diabetic ketoacidosis, low potassium must be corrected according to protocol before or with insulin therapy to reduce dysrhythmia risk. Potassium-lowering therapy or fluid restriction would be unsafe in this cue pattern.
Next question on this topicA nurse is caring for an alert adult client with type 1 diabetes who reports tremors, swea…From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.